Translator Disclaimer
November 2020 On the Poisson boundary of the relativistic Brownian motion
Jürgen Angst, Camille Tardif
Ann. Inst. H. Poincaré Probab. Statist. 56(4): 2792-2821 (November 2020). DOI: 10.1214/20-AIHP1059


In this paper, we determine the Poisson boundary of the relativistic Brownian motion in two classes of Lorentzian manifolds, namely model manifolds of constant scalar curvature and Robertson–Walker space–times, the latter constituting a large family of curved manifolds. Our objective is two fold: on the one hand, to understand the interplay between the geometry at infinity of these manifolds and the asymptotics of random sample paths, in particular to compare the stochastic compactification given by the set of exit points of the process to classical purely geometric compactifications such as the conformal or causal boundaries. On the other hand, we want to illustrate the power of the dévissage method introduced by the authors (in Séminaire de Probabilités XLVIII (2016) 199–229 Springer), method which we show to be particularly well suited in the geometric contexts under consideration here.

Dans cet article, nous déterminons la frontière de Poisson du mouvement brownien relativiste dans deux classes de variétés lorentziennes, les espaces modèles de courbure constante et les espaces de Robertson–Walker qui constituent une vaste famille d’espace-temps courbes. Notre objectif est double : d’une part, il s’agit de comprendre les relations entre la géométrie à l’infini de ces variétés et le comportement asymptotique des trajectoires browniennes, avec comme objectif de comparer la compactification stochastique formée par les points de sortie du processus aux frontières purement géométriques, conformes ou causales. D’autre part, nous souhaitons illustrer la pertinence de la méthode de dévissage introduite par les auteurs (Séminaire de Probabilités XLVIII (2016) 199–229 Springer), méthode qui s’avère particulièrement bien adaptée aux différents contextes géométriques considérés.


Download Citation

Jürgen Angst. Camille Tardif. "On the Poisson boundary of the relativistic Brownian motion." Ann. Inst. H. Poincaré Probab. Statist. 56 (4) 2792 - 2821, November 2020.


Received: 18 March 2019; Revised: 29 January 2020; Accepted: 24 March 2020; Published: November 2020
First available in Project Euclid: 21 October 2020

MathSciNet: MR4164857
Digital Object Identifier: 10.1214/20-AIHP1059

Primary: 58J45 , 60J45
Secondary: 31C12 , 53C50 , 83F05

Keywords: Causal boundary , Conformal boundary , Dévissage method , Poisson boundary , Relativistic Brownian motion

Rights: Copyright © 2020 Institut Henri Poincaré


This article is only available to subscribers.
It is not available for individual sale.

Vol.56 • No. 4 • November 2020
Back to Top